MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 8.0MM FIXED ENDCUTTING RMR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. 8.0MM FIXED ENDCUTTING RMR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71118224
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, the tip broke off a 8.0 mm fixed endcutting rmr.It is unknown whether the event happened during surgery and if there was patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed at this time and the reported event could not be confirmed.The device was manufactured in 2008.A review of the manufacturing records for the provided batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: ¿the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned 8.0mm fixed endcutting rmr confirms the tip of the device is broken.The device also shows signs of extensive use.A review of the complaint history for the listed part revealed no prior complaints for this batch number.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.¿.

Brand Name
8.0MM FIXED ENDCUTTING RMR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11312906
Report Number1020279-2021-01131
Device Sequence Number3754645
Product Code JDG
UDI-Device Identifier03596010436573
UDI-Public03596010436573
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71118224
Device Catalogue Number71118224
Device Lot Number08SM05174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer04/29/2021
09/30/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date05/10/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1